MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA ® COV2T SARS-COV-2 TOTAL ANTIBODY ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA ® COV2T SARS-COV-2 TOTAL ANTIBODY ASSAY
Catalog Number K7414 SMN 11417414
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center regarding a positive dimension sars-cov-2 total antibody (cov2t) patient sample result obtained on a dimension vista 1500 system.Although there is no potential for serious injury in this case, an mdr will be reported to the fda as a requirement of the emergency use authorization (eua).Siemens is investigating the event.
 
Event or Problem Description
The customer considered a positive dimension vista sars-cov-2 total antibody (cov2t) result on a patient sample processed on a dimension vista 1500 system to be discordant.The patient result was reported to the physician.The same patient sample was processed on a non-siemens instrument system using an immunglobulin g (igg) methodology.A negative result was obtained.There are no known reports of patient intervention or adverse health consequences due to the discordant dimension vista cov2t patient result.
 
Additional Manufacturer Narrative
Initial mdr 2517506-2021-00116 was filed 14-may-2021.Additional information (19-may-2021): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc has reviewed the instrument data.No product non-conformance was identified with the assay or the analyzer.The event involved a patient sample which reported a result of positive using the dimension vista sars-cov-2 total antibody (cov2t) assay.The customer repeated the same sample using a non-siemens sars-cov-2 igg antibody assay and the result was reported as negative.The calibration and quality control (qc) for the dimension vista cov2t assay were within acceptance limits at the time of the event and there were no process errors indicating both the assay and the instrument were operating within specifications.The dimension vista cov2t assay is a qualitative assay for detection of the presence of igg and igm antibodies to the sars-cov-2 s1 rbd protein.The non-siemens assay is a qualitative assay for detection of the presence of igg antibodies to the sars-cov-2 s1 rbd protein.The patient sample was not repeated on the dimension vista and the customer states there is no sample left for further testing.The patient had previously been infected with the sars-cov-2 virus 8 months prior, so the dimension vista assay result is consistent with patient history.Hsc cannot rule out that the positive cov2t result is not from a mixture of igm and igg antibodies while the concentration of only the igg antibodies was not high enough to trigger a positive result with the non-siemens sars-cov-2 igg assay.There is no claim of correlation between the dimension vista cov2t assay and the non-siemens sars-cov-2 igg assay.The discordance between the two assays may be tied to patient specific differences.The cause of the discrepancy is unknown.The device is performing within specifications.No further evaluation is required.Although there is no potential for serious injury in this case, an mdr was reported to the fda as a requirement of the emergency use authorization (eua).Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION VISTA
Common Device Name
DIMENSION VISTA ® COV2T SARS-COV-2 TOTAL ANTIBODY ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11824527
Report Number2517506-2021-00116
Device Sequence Number4443440
Product Code QKO
UDI-Device Identifier00630414605500
UDI-Public00630414605500
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EUA201459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue NumberK7414 SMN 11417414
Device Lot Number20349BD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1